... days prior to the procedure, and have been recieving the injections since the day after the procedure-3 weeks and 1 day ago. My coumadin was resumed 1 week after the procedure. I am having difficulty getting my INR back to an acceptable level-it is currently at 1.3. I have INR tested 2x week. My stomach is one big bruise line. How long should this go on? I am on the coumadin because of a previous stroke, due to Protein C Defiecincy. PJS
Unfortunately Coumadin is a very tricky drug to get adjusted. I have been on Coumadin for around 8 years and will be on it for life due to a Factor Five Leyden blood clotting disorder. I understand the 5 days coming off before the procedure, but why did they keep you off it for a week after? That to me doesn't make sense. Usually you immediately start back up the day of the procedure or at most the day after. Did you get the Enoxaparin (AKA Lovenox) injections during the week you were off the Coumadin or did they leave you off everything that week? Are you eating anything with Vitamin K in it? You should be climbing by now. How big of a dose of Coumadin do they have you on right now? I think you need to question your doctor about this also, I'm wondering if they got you on a high enough dose of Coumadin. I'm sorry my dear but this puzzles me, I have been on both these drugs for years and I have a hard time also when they have to stop the Coumadin for something and start the Enoxaparin but they usually can get it back up before three weeks. I know we are all different the way our bodies respond but this sounds a little off to me. If you can let me know about your dosage of Coumadin and Enoxaparin I will try to help if I can. I am not a professional but have dealt with this for many years. I am sorry I couldn't address this better but hope to hear from you soon about the questions I raised. Please ask you doctor the same things I voiced my concerns over and see what he/she says. Do you have a Hematologist? If you don't sounds like you may need one to help with this situation. I can really feel for you about the bruises--- been there done that too. They take forever to go away too. Hope to here from you soon and good luck, marjorie zych P.S. I too will be going through this again this coming week as I have a procedure with possible surgery afterwards, for a cancer issue so I understand about the bruising from the injections. Hope I helped some but I understand if I didn't. Please let me know how you are doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was administered Versed prior to and during my colonoscopy today, first IV injection was 2 mg, 2nd
Posted 14 Jul 2010 • 3 answers
Posted 20 Oct 2010 • 1 answer
Posted 6 Nov 2012 • 2 answers
Posted 21 Jun 2014 • 1 answer
Posted 31 Jan 2016 • 1 answer